MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07124
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the procedure according to ifu, the md found the balloon could not pass following the wire.So the md opened up the new kit to finish the procedure." same site was used to complete the procedure.No patient injury or consequence reported.Patient current condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during the procedure according to ifu, the md found the balloon could not pass following the wire.So the md opend up the new kit to finish the procedure." same site was used to complete the procedure.No patient injury or consequence reported.Patient current condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 5fr.Wedge 110cm catheter with its original packaging pouch.Returned with the sample was supplied 0.75cc control stroke syringe; no damage or abnormalities were noted to the returned syringe.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, stress marks were visible on the edges of the balloon.Furthermore, damage was noted on the epoxy bond and a crack to the catheter extrusion was noted beneath the latex balloon near the distal tip; the total length of the crack is approximately 4mm.The catheter body was noted with flattened surfaces at two different locations at approximately 55.5cm and 99.5cm from the distal tip of the catheter.The cause of how/when the damage occurred on the catheter body could not be confidently determined.No condensation was noted in the inflation lumen extension line.No contrast media was noted within the injection lumen extension line.Spots of dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was also visible within the interior surfaces of the balloon.No damage or abnormalities were noted to the returned original packaging tray.The balloon did not stay inflated during the inflation test due to the cracked catheter extrusion beneath the latex balloon; therefore, the symmetry of the balloon could not be measured.The balloon was injected with 0.75cc of air using the returned control stroke syringe.Initially, the balloon fully inflated; however, the balloon started to deflate fully within 1-2 seconds.The balloon was placed in water , and air was injected into the inflation lumen.A leak was apparent from the distal tip of the catheter.The leak is a result of the previously noted cracked distal tip extrusion.The appearance of the crack is consistent with damage to the adhesive/epoxy bond and catheter extrusion.The injection lumen was aspirated and flushed.No blood or debris was noted.Upon further investigation, the distal tip of the catheter was blocked off and air was injected through the injection extension luer, the balloon started inflating.This is consistent with the cracked distal tip extrusion.A lab inventory 0.025in guidewire was back loaded through the distal tip of the catheter.Resistance was noted at approximately 55.5cm, and 99.3cm from the distal tip of the catheter, which are the locations of the previously noted flattened catheter body.The guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension luer.Resistance was noted at approximately 21.5cm, and 65.5cm from the injection extension luer, which are the locations of the previously noted flattened catheter body.The guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon could not pass following the wire" is confirmed.The catheter body was noted damaged at multiple locations, consistent with a flattened surface during visual inspection of the returned sample.Upon inserting a guidewire through the catheter's injection lumen, resistance was experienced at the locations of the flattened catheter body.The cause of how/when the damage occurred on the catheter body could not be confidently determined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/flattened catheter body.The root cause damaged catheter body is undermined.No further action required at this time related to the reported event.This will be monitored for any developing trends.Unrelated to the reported complaint, a leak was noted from the distal tip of the catheter upon balloon inflation.Under further inspection, a crack to the catheter extrusion and adhesive/epoxy bond was noted at the distal tip of the catheter causing the leak.A non-conformance has been initiated to further investigate the issue related to the cracked distal tip extrusion.

Brand Name
ARROW CATH PKGD: WEDGE 5 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18681729
Report Number3010532612-2024-00123
Device Sequence Number14991451
Product Code DYG
UDI-Device Identifier00801902002853
UDI-Public00801902002853
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberAI-07124
Device Lot Number16F23C0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown